Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 1, 2016, 10:57 PM CDT for Polk County, San Jacinto County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 10:57 PM CDT (03:57 UTC)
- Expired
- May 2, 2016, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Polk County, TX, San Jacinto County, TX
The radar
The Houston radar (KHGX), 145 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
686
WGUS54 KHGX 020357
FFWHGX
TXC373-407-020600-
/O.NEW.KHGX.FF.W.0026.160502T0357Z-160502T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1057 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SAN JACINTO COUNTY IN SOUTHEASTERN TEXAS...
WEST CENTRAL POLK COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 100 AM CDT
* AT 1056 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN ON ALREADY RAIN-SATURATED GROUND. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LIVINGSTON...ONALASKA...POINT BLANK...SEVEN OAKS...NORTHERN WEST
LIVINGSTON...LEGGETT AND OAKHURST.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3090 9491 3087 9480 3080 9482 3071 9498
3059 9524 3063 9533 3076 9528 3086 9510
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 10:03 PM CDT, 54 minutes earlier.
Area forecast discussion, May 1, 10:03 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1003 PM CDT SUN MAY 1 2016
.DISCUSSION...
AT 930 PM A SURFACE TROUGH/OUTFLOW BOUNDARY WAS LOCATED BETWEEN
ONALASKA TO EAGLE LAKE NEAR COLUMBUS. A STATIONARY FRONT WAS
FURTHER INLAND NEAR A LINE FROM LUFKIN TO COLUMBUS. A LINE OF
SHOWERS AND ISOLATED THUNDERSTORMS HAS PERSISTED ALONG THE OUTFLOW
BOUNDARY FOR MOST OF THE EVENING. EVEN THOUGH ISOLATED AREAS HAVE
RECEIVED IN EXCESS OF 4 INCHES OF RAINFALL...MOST LOCATIONS HAVE
RECEIVED UNDER A QUARTER OF AN INCH.
THE MAIN ITEM OF CONCERN FOR TONIGHT AND MONDAY MORNING WILL BE
ISOLATED AREAS OF LOCALIZED HEAVY RAINFALL. THIS WILL BE DUE TO
THE SLOW MOVEMENT OF ANY ISOLATED THUNDERSTORMS THAT DEVELOP.
THE MODELS HAVE HAD A DIFFICULT TIME HANDLING THE RAIN AREAS THIS
EVENING. THERE WAS AN ABUNDANCE OF MOISTURE AVAILABLE...AS SEEN BY
DEWPOINTS OF ABOUT 12 C AT 850 MB AND 4-5 C AT 700 MB. HOWEVER...
THE MOISTURE AXIS WAS RATHER NARROW AND WAS LOCATED MAINLY OVER
THE STATIONARY FRONTAL BOUNDARY. FELT THAT THE SHOWERS AND
ISOLATED STORMS WERE BEING GENERATED MAINLY BY THE PASSAGE OF AN
UPPER JET STREAK AND A MID LEVEL SHORTWAVE TROUGH THAT CAN BE SEEN
ON THE WATER VAPOR. A CONSENSUS OF THE SHORT RANGE MODELS KEEPS
BEST RAIN CHANCES ALONG THE BOUNDARY FOR THE REST OF THE EVENING.
AFTER MIDNIGHT...THERE IS A CHANCE THAT ADDITIONAL SHOWERS AND
ISOLATED THUNDERSTORMS WILL DEVELOP AS THE RIGHT-REAR QUADRANT OF
THE JET MOVES OVERHEAD. FOR THAT REASON... KEPT A 50 TO 60 PERCENT
CHANCE OF RAIN ALONG AND EAST OF THE HIGHWAY 59 CORRIDOR FOR THE
OVERNIGHT PERIOD.
MADE SOME UPDATES TO THE POPS AND WEATHER FOR TONIGHT AND MONDAY
MORNING.
40
&&
.PREV DISCUSSION... /ISSUED 656 PM CDT SUN MAY 1 2016/
AVIATION...
SURFACE ANALYSIS AT 21Z HAD SEVERAL BOUNDARIES OVER SE TEXAS WITH
THE MOST NOTICEABLE ONE HAVING CONVECTION DEVELOPING ALONG IT
NORTH OF KIAH. RADAR SHOWED ANOTHER OUTFLOW BOUNDARY MOVING IN
FROM THE EAST ACROSS GALVESTON BAY WHICH HAS PUSHED THROUGH
KHOU/KSGR AND LOWERED CEILINGS TO IFR. EXPECT CIGS TO BE MORE
MVFR OVERNIGHT INTO TOMORROW MORNING. THE MAIN ISSUES WILL BE WITH
CONVECTION AND WILL BE AMENDING TAFS ACCORDING TO CONVECTIVE
TRENDS FOR NEXT 6-12 HRS. NONE OF THE MODELS HAVE A GREAT HANDLE
ON THE CURRENT SITUATION BUT THE HRRR AND GFE SEEM TO GIVE A
GENERAL IDEA. BASED TAFS ON BOTH MODELS EVOLUTION...MAINLY HRRR
FOR SHORT TERM AND GFS FOR LONG TERM TRENDS. COLD FRONT SHOULD
MOVE THROUGH IN THE MORNING WITH LINGERING SHOWERS. COULD HAVE
CIGS BECOME VFR BY LATE AFTERNOON INTO THE EVENING HOURS AT THE
END OF THE TAF PERIOD.
OVERPECK
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 62 74 56 76 54 / 40 40 20 0 0
HOUSTON (IAH) 68 78 60 78 56 / 70 60 20 10 0
GALVESTON (GLS) 72 78 66 78 64 / 70 60 20 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: BRAZORIA...GALVESTON.
GM...NONE.
&&
DISCUSSION...40
AVIATION/MARINE...39Hazardous weather outlook, May 1, 7:07 AM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 707 AM CDT SUN MAY 1 2016 GMZ330-335-350-355-370-375-021215- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 707 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT UNSETTLED WEATHER IS ANTICIPATED THROUGH MONDAY AFTERNOON. ADDITIONAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED. WINDS AND SEAS WILL BE HIGHER NEAR STORMS. KEEP UP WITH THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END WITH A FRONTAL PASSAGE ON MONDAY. MODERATE OFFSHORE WINDS IN ITS WAKE MAY REQUIRE A SMALL CRAFT ADVISORY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM MID WEEK ONWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-195>200-210>214-226-227-235>238-021215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 707 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT INCREASING SHOWER AND THUNDERSTORM CHANCES THROUGH THE DAY AND OVERNIGHT. THE STRONGER CELLS MAY BE CAPABLE OF PRODUCING A COUPLE OF INCHES OF RAIN IN A SHORT TIME PERIOD WHICH COULD LEAD TO LOCALIZED STREET FLOODING. 30 TO 45 MPH WIND GUSTS ARE ALSO A POSSIBILITY IN THE STRONGER CELLS. KEEP UP WITH THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY PRECIPITATION CHANCES WILL DIMINISH WITH THE PASSAGE OF A COOL FRONT ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:24 PM CDT | Areal Flood Advisory | HGX | Polk | 66 min |
| May 1, 9:29 PM CDT | Areal Flood Advisory | HGX | Jackson | 61 min |
| May 1, 10:13 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 47 min |
| May 1, 10:58 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 30 min |
| May 2, 12:39 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 14 hr |
| May 2, 12:48 AM CDT | Special Marine Warning | HGX | 57 min | |
| May 2, 12:50 AM CDT | Severe Thunderstorm Warning | HGX | Galveston | 25 min |
| May 2, 1:12 AM CDT | Severe Thunderstorm Warning | HGX | Galveston | 33 min |
| May 2, 1:16 AM CDT | Special Weather Statement | HGX | Montgomery | 44 min |
| May 2, 1:33 AM CDT | Areal Flood Advisory | HGX | Galveston | 117 min |
| May 2, 1:36 AM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery | 54 min |
| May 2, 1:39 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 51 min |
| May 2, 1:40 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 2, 1:55 AM CDT | Special Weather Statement | HGX | Chambers | 50 min |
| May 2, 2:04 AM CDT | Special Weather Statement | HGX | Polk | 26 min |
| May 2, 2:23 AM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 37 min |
| May 2, 2:30 AM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 2 hr |
| May 2, 2:42 AM CDT | Special Weather Statement | HGX | Trinity | 33 min |
| May 2, 2:59 AM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 46 min |
| May 2, 3:07 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 38 min |
| May 2, 3:15 AM CDT | Special Marine Warning | HGX | 30 min | |
| May 2, 3:18 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 42 min |
| May 2, 3:40 AM CDT | Special Weather Statement | HGX | Polk | 50 min |
| May 2, 3:48 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 27 min |
| May 2, 4:18 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 24 min |
| May 2, 6:06 AM CDT | Areal Flood Advisory | HGX | Galveston | 114 min |
| May 2, 6:30 AM CDT | Special Marine Warning | HGX | 30 min | |
| May 2, 6:53 AM CDT | Special Marine Warning | HGX | 97 min | |
| May 2, 8:18 AM CDT | Small Craft Advisory | HGX | 27 hr | |
| May 2, 8:25 AM CDT | Special Marine Warning | HGX | 95 min | |
| May 2, 8:51 AM CDT | River Flood Warning | HGX | Liberty, Polk | 67 hr |
| May 2, 8:51 AM CDT | River Flood Warning | HGX | Harris, Liberty, Montgomery | 66 hr |
| May 2, 9:55 AM CDT | Special Marine Warning | HGX | 95 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.